Alert archive / California / Wind Advisories in 2015
Wind Advisory 14, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Aug 11, 2015, 2:36 AM PDT. It took effect at Aug 11, 2015, 12:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2015, 2:36 AM PDT (09:36 UTC)
- In effect from
- Aug 11, 2015, 12:00 PM PDT
- Expired
- Aug 11, 2015, 8:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Las Vegas, NV
The text
As transmitted, in the capitals the NWS used until 2016.
291 WWUS75 KVEF 110936 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 236 AM PDT TUE AUG 11 2015 ...GUSTY WINDS EXPECTED THIS AFTERNOON IN THE OWENS VALLEY... CAZ520-120300- /O.NEW.KVEF.WI.Y.0014.150811T1900Z-150812T0300Z/ OWENS VALLEY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... OLANCHA 236 AM PDT TUE AUG 11 2015 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE OWENS VALLEY OF INYO COUNTY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING. * WINDS: SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING: WINDS WILL INCREASE LATE THIS MORNING...PEAK THIS AFTERNOON...THEN DECREASE THIS EVENING. * LOCATIONS: OWENS VALLEY OF INYO COUNTY...INCLUDING BISHOP...LONE PINE...INDEPENDENCE...AND HIGHWAY 395. * IMPACTS: STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS DUE TO BLOWING DUST AND STRONG CROSSWINDS ON AREA HIGHWAYS INCLUDING HIGHWAY 395. LOOSE OBJECTS LEFT OUTSIDE MAY BE BLOWN AWAY. OUTDOOR ENTHUSIASTS WILL NEED TO SECURE TENTS AND MAY EXPERIENCE DIFFICULT CONDITIONS ON TRAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ STEELE
1 follow-up statement
995 WWUS75 KVEF 120247 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 747 PM PDT TUE AUG 11 2015 CAZ520-120400- /O.EXP.KVEF.WI.Y.0014.000000T0000Z-150812T0300Z/ OWENS VALLEY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... OLANCHA 747 PM PDT TUE AUG 11 2015 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM THIS EVENING. GUSTY WINDS CONTINUE IN THE OWENS VALLEY BUT GUST SPEEDS ARE AT SUB ADVISORY LEVELS AND SHOULD CONTINUE TO DECREASE THROUGH THE EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Aug 10, 2:50 PM PDT, 11 hours 46 minutes earlier.
Area forecast discussion, Aug 10, 2:50 PM PDT, 11 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 250 PM PDT MON AUG 10 2015 .SYNOPSIS...THUNDERSTORM CHANCES WILL RAMP UP OVER THE NEXT FEW DAYS AS THE LARGE SCALE WEATHER PATTERN BECOMES MORE FAVORABLE FOR A RETURN OF MONSOON MOISTURE. THE BEST CHANCE FOR THUNDERSTORMS WILL BE IN MOHAVE COUNTY TUESDAY THEN SPREADING INTO LINCOLN...CLARK AND SAN BERNARDINO COUNTIES ON WEDNESDAY. SEASONAL TEMPERATURES ARE EXPECTED TUESDAY WITH COOLER THAN NORMAL CONDITIONS FORECAST FOR WEDNESDAY AS MOISTURE INCREASES. && .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT. THERE ARE TWO LARGE SCALE FEATURES THAT WILL INFLUENCE OUR WEATHER OVER THE NEXT FEW DAYS. HIGH PRESSURE TO THE EAST OVER EASTERN NEW MEXICO AND THE PAN HANDLE OF TEXAS AND LOW PRESSURE OFF THE PACIFIC NW COAST. THEY ARE FORECAST TO WORK TOGETHER TO TURN THE UPPER FLOW MORE SOUTHERLY ON TUESDAY AND WEDNESDAY. THIS WILL ALLOW MOISTURE TO SPREAD NORTHWARD INTO, ROUGHLY, THE EASTERN THIRD OF THE FORECAST AREA ON TUESDAY AND THEN FURTHER WEST OVER THE EASTERN HALF ON WEDNESDAY. MODELS FORECAST THE BEST INSTABILITY OVER MOHAVE COUNTY BOTH DAYS...LINGERING INTO THURSDAY AS WELL. SMALLER SCALE FEATURES SUCH AS OUTFLOW BOUNDARIES WILL LIKELY PLAY SOME ROLE AS INDICATED BY LOCAL HIGHER RESOLUTION MODELS. LOCALIZED FLASH FLOODING WILL BECOME A CONCERN ESPECIALLY IN MOHAVE COUNTY TUESDAY AFTERNOON BUT THE DEEPENING MOISTURE PROFILE AND BETTER CHANCE FOR STORMS BY WEDNESDAY WILL MAKE MORE WIDESPREAD FLASH FLOODING AN INCREASING CONCERN ACROSS MOHAVE, LINCOLN, CLARK AND EASTERN SAN BERNARDINO COUNTIES. A FLASH FLOOD WATCH FOR PORTIONS OF THE AREA MAY BE NEEDED AT SOME POINT TO HIGHLIGHT AREAS WHERE THE GREATEST CONCERNS LIE. TUESDAY HIGH TEMPERATURES SHOULD BE NEAR NORMAL WITH COOLER THAN NORMAL CONDITIONS WEDNESDAY AS MOISTURE INCREASES. .LONG TERM...FRIDAY THROUGH SUNDAY. MOISTURE LEVELS ARE TRENDING DOWN HEADING INTO THE WEEKEND, AS HIGH PRESSURE BEGINS TO MOVE SOUTH-TO-SOUTHWEST OVER THE NEW MEXICO- ARIZONA BORDER. HOWEVER, AS MENTIONED IN THE PREVIOUS FORECAST, THERE IS NO INDICATION THAT WE WILL COMPLETELY DRY OUT, WITH MAINLY PORTIONS OF MOHAVE COUNTY STILL HAVING A SLIGHT CHANCE OF THUNDERSTORMS. BREEZY SOUTH TO SOUTHWEST WINDS CAN BE EXPECTED EACH AFTERNOON AND EARLY EVENING THROUGH THE WEEKEND. WITH THE HIGH EDGING MORE OUR WAY HEIGHTS AND TEMPS WILL INCREASE, ESPECIALLY IF WE DRY OUT. HOW HIGH THOSE TEMPS CLIMB EACH AFTERNOON REMAINS THE BIG QUESTION. THE GFS HAS BEEN SOMEWHAT CONSISTENT WITH LOWER TEMPS WHEN COMPARED TO THE ECMWF. THE ECMWF HAD BEEN FORECASTING ROUGHLY EXCESSIVE HEAT LEVELS THE LAST FEW MODEL RUNS, BUT THIS MORNINGS 12Z RUN CAME IN SLIGHTLY COOLER. ABOVE NORMAL TEMPERATURES ARE CERTAINLY REASONABLE, BUT WHETHER OR NOT WE CLIMB HIGH ENOUGH FOR EXCESSIVE HEAT CRITERIA REMAINS VERY UNCERTAIN AT THIS TIME. EITHER WAY, BE PREPARE FOR ABNORMALLY WARM CONDITIONS. && .AVIATION...FOR MCCARRAN...SOUTHEAST WINDS AROUND 10 KTS WITH GUSTS TO 20 KTS THROUGH THE EARLY EVENING THEN SWINGING AROUND TO SOUTHWEST IN THE EVENING. OTHERWISE...QUIET AND CLEAR CONDITIONS ARE EXPECTED WITH FEW CLOUDS AOA 12K FEET. SCT CLOUDS AROUND 10K FEET TUESDAY AFTERNOON WITH A POSSIBLE SHOWER OR THUNDERSTORM OVER THE MOUNTAINS. GUSTY SOUTHEAST WINDS WILL AGAIN BE POSSIBLE TUESDAY AFT. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SOUTHERLY WINDS WILL CONTINUE TODAY AND AGAIN TUESDAY WITH GUSTS TO 20 KTS THROUGH EARLY THIS EVENING AND UP TO 30KTS TUESDAY AFTERNOON...ESPECIALLY OVER THE WEST. SMOKE MAY CONTINUE TO IMPACT AREAS NORTH OF THE WILLOW FIRE ALONG THE COLORADO RIVER VALLEY AND NORTHWEST ARIZONA. FEW-SCT CLOUDS A0A 12K FEET THROUGH THIS EVENING THEN INCREASING THROUGH TUESDAY. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && SALMEN/PADDOCK FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.